Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2014, 4:44 PM CDT for Crawford County, Franklin County, Washington County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2014, 4:44 PM CDT (21:44 UTC)
- Expired
- Aug 6, 2014, 5:15 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 4:45 PM CDT | HAIL 0.88 | 5 S Sullivan, MO | TWITTER REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268
WUUS53 KLSX 062144
SVRLSX
MOC055-071-221-062215-
/O.NEW.KLSX.SV.W.0198.140806T2144Z-140806T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
SOUTH CENTRAL FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 515 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ANTHONIES MILL...AND MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SULLIVAN AND ST. CLOUD.
THIS WARNING INCLUDES MERAMEC STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3828 9122 3826 9092 3806 9111 3811 9123
TIME...MOT...LOC 2145Z 200DEG 14KT 3814 9115
HAIL...1.00IN
WIND...60MPH
$$
MILLER2 follow-up statements
048
WWUS53 KLSX 062206
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
506 PM CDT WED AUG 6 2014
MOC055-221-062215-
/O.CAN.KLSX.SV.W.0198.000000T0000Z-140806T2215Z/
CRAWFORD MO-WASHINGTON MO-
506 PM CDT WED AUG 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3828 9116 3826 9095 3820 9101 3820 9116
TIME...MOT...LOC 2205Z 200DEG 14KT 3821 9112
$$
MOC071-062215-
/O.CON.KLSX.SV.W.0198.000000T0000Z-140806T2215Z/
FRANKLIN MO-
506 PM CDT WED AUG 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FRANKLIN COUNTY UNTIL 515 PM CDT...
AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SULLIVAN...AND
MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. A SPOTTER LOCATED 5 MILES SOUTH OF
SULLIVAN REPORTED NICKEL SIZE HAIL AROUND 445 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN FRANKLIN COUNTY.
THIS WARNING INCLUDES MERAMEC STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3828 9116 3826 9095 3820 9101 3820 9116
TIME...MOT...LOC 2205Z 200DEG 14KT 3821 9112
HAIL...1.00IN
WIND...60MPH
$$
MILLER882 WWUS53 KLSX 062216 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 516 PM CDT WED AUG 6 2014 MOC071-062226- /O.EXP.KLSX.SV.W.0198.000000T0000Z-140806T2215Z/ FRANKLIN MO- 516 PM CDT WED AUG 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS AND MOVED OUT OF THE WARNED AREA. LAT...LON 3828 9116 3826 9095 3820 9101 3820 9116 TIME...MOT...LOC 2206Z 200DEG 14KT 3822 9111 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:00 PM CDT, 44 minutes earlier.
Area forecast discussion, Aug 6, 4:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT Wed Aug 6 2014 .SHORT TERM: (Through Tonight) Issued at 300 PM CDT Wed Aug 6 2014 Main focus will be precip chances thru the night. Mdl solns vary widely so confidence in any one soln is somewhat low. However, believe that ongoing convection may flare up briefly late this afternoon into early evening. These storms shud dissipate before redevelopment along the WAA wing somewhere parallel and just W of the MS River. This area of TSRA shud slowly move E late tonight as the sfc low approaches. This low shud bring TSRA to the nrn and wrn third of the CWA. This system shud bring a decent amount of rain to portions of the CWA, but with a lack of rain lately, the ground and streams shud be able to hold most of the rainfall. However, locally higher rainfall totals may cause issues, but is difficult to say where that may occur. Continued a persistence forecast for temps tonight across much of the region. With winds becoming more sly over portions of central MO, have trended slightly warmer. Tilly .LONG TERM: (Thursday through Next Wednesday) Issued at 337 PM CDT Wed Aug 6 2014 Not many changes to the prev forecast largely due to uncertainty in how the system will evolve tonight. Have somewhat trended twd the local WRF mdl as this mdl has the sfc low moving/developing further N than the GFS/NAM. Have therefore raised temps for Thurs based on this more nly soln, but also due to how warm portions of KS reached today. The going forecast may still be too warm with breaks in the clouds tomorrow, but since this is already above the warmest MOS, will let later shifts take another look. Expect storms to develop along the fnt and push thru the CWA tomorrow. Timing is uncertain, but after an initial round in the morning, believe most of the area will see a lull before redevelopment during the afternoon. The only exception would be nrn portions of the CWA. The fnt shud push S of the CWA by Fri or at least across the srn counties. Have kept low PoPs going for now with uncertainty in fnt location. Precip chances for late this weekend into next week gradually diminish. However, with upper air pattern in a zonal with NW flow gradually building overhead, is some uncertainty in any one system. Have kept PoPs largely in place for now. Temps are generally persistence with a gradually warming trend next week as heights gradually rise. Tilly && .AVIATION: (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1241 PM CDT Wed Aug 6 2014 VFR conditions expected for the rest of today and early this evening, with light easterly winds. Convection has begun to develop over southeastern Missouri this afternoon, and could develop further west and north toward mid-Missouri along a frontal boundary, though feel that activity should remain south of KCOU, and well south of metro TAF sites. Later this evening through the end of the TAF period, the forecast becomes challenging due to potentially multiple rounds of showers and thunderstorms that could impact area terminals and uncertainty regarding coverage and timing. While the most recent run of the HRR indicates the potential for convection to develop between KCOU and metro TAF sites and trek eastward, impacting metro TAF sites as early as 02Z this evening, there is uncertainty in this scenario, thus have held of VCTS introduction for metro TAF sites until after 06Z. Current thinking is that a MCS will develop over NW Missouri and trek east/southeast across the area overnight and early tomorrow morning, thus have included VCTS mention for all TAF sites accordingly. Models indicate at least -RA continuing through the morning, before a lull from late morning to early afternoon. Additional storms are possible beyond the end of the valid period. Timing of onset this evening and tonight will likely need refined in future TAF issuances. Specifics for KSTL: VFR conditions will prevail through this evening, at which point, the forecast becomes more complex and challenging. While some high reslolution guidance indicates the potential for some storms to impact the terminal by around 02Z, confidence is low in that scenario. Main expectation is that storms that develop over eastern Kansas and western Missouri will move eastward this evening, arriving at KSTL by around 06Z. Precipitation associated with these storms is expected to continue through mid- morning, when models hint at a lull in activity. Given diurnal destablization Thursday afternoon, expect a second round of showers and thunderstorms to impact KSTL through at least the afternoon into early evening, and thus have included a VCTS mention from 19Z onward tomorrow. With any storms, MVFR to possibly IFR conditions are possible, though expect generally MVFR cigs/visibility outside of stronger cells. JP && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 71 85 70 84 / 60 70 60 30 Quincy 67 80 65 78 / 80 70 60 30 Columbia 70 86 67 84 / 70 70 50 30 Jefferson City 70 86 68 84 / 60 70 50 30 Salem 68 83 68 83 / 60 70 60 50 Farmington 67 86 69 85 / 50 70 60 40 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 6, 4:02 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CDT WED AUG 6 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS MUCH OF THE REGION. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY ON THURSDAY AND THURSDAY NIGHT...AND A CHANCE OF THUNDERSTORMS CONTINUES ACROSS MUCH OF THE AREA THROUGH TUESDAY. STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS CONTINUE TO BE POSSIBLE THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:02 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.